Results 1 to 6 of 6
Like Tree6Likes
  • 2 Post By Ricky71
  • 2 Post By UncleLeo
  • 2 Post By Homeostasis81
Still stabilizing on Suboxone a month in
  1. #1
    Homeostasis81 is offline New Member
    Join Date
    Oct 2016
    Posts
    3

    Default Still stabilizing on Suboxone a month in

    Hi all,

    I've been on Suboxone film now for about a month, I'm currently at 5mg (which I know is an unusual amount). I had initially "stabilized" on 4mg, and stayed on that amount for several weeks, taking 2mg in the morning, 2mg at night. The first week was really rough - I would take my dose, feel good (probably unnaturally good) for a few hours, and then it would level off. I would feel normal for a few hours, but then, seven to eight hours after dosing, I would start to get really irritable, start to sweat, have anxiety and cravings, almost like I was in the early stages of withdrawal. This was really bad the first week, it was actually a bit better the second and third weeks, but then, on week four, it seemed to get really bad again.

    Given the long half life of sub, my doctor thought (probably not unreasonably) that it was all in my head, that it was my anxiety that was making me feel like I was going into withdrawals. I have no doubt that my anxiety was making it worse, but these withdrawals were waking me up in the morning at around the same time every day; the difference between these symptoms and anxiety really felt quite unmistakable. I got a second opinion this week, and she said it sounded like I was on slightly too low a dose. So I went up to 6mg. She was encouraging, but I was still frustrated, because I've been reading about Robert's taper method, and, with the dose increase, I was moving in the opposite direction of where I wanted to be going.

    I was on 6mg for a couple days, but I felt really drugged up - I was having trouble staying awake, I just felt out of it. I had also started Lexapro the same time, so that may have been contributing to the grogginess. So, just yesterday, I dropped down to 5mg a day. I know it takes a few days to feel dose reductions, but I did feel a bit less groggy today, and my cravings are down from when I was on 4mg.

    The problem is, I don't know where to go from here. I feel like I've never really been stable yet, despite being on suboxone for a month. Should I try to remain stable at 5mg for a few days, and then drop down? My doctor, who is actually quite conservative with meds (unlike many sub docs, it seems), has actually said I should be on Suboxone for a bit before I think about tapering, because of my issues with anxiety, but I definitely don't want to get stuck on it. I would love to think I could follow Robert's taper, but feel like, already, I'm pretty far off.

    Thanks in advance! I know this is long-winded.

  2. #2
    Ricky71 is offline Advanced Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    1,932

    Default

    Quote Originally Posted by Homeostasis81 View Post
    Hi all,

    I've been on Suboxone film now for about a month, I'm currently at 5mg (which I know is an unusual amount). I had initially "stabilized" on 4mg, and stayed on that amount for several weeks, taking 2mg in the morning, 2mg at night. The first week was really rough - I would take my dose, feel good (probably unnaturally good) for a few hours, and then it would level off. I would feel normal for a few hours, but then, seven to eight hours after dosing, I would start to get really irritable, start to sweat, have anxiety and cravings, almost like I was in the early stages of withdrawal. This was really bad the first week, it was actually a bit better the second and third weeks, but then, on week four, it seemed to get really bad again.

    Given the long half life of sub, my doctor thought (probably not unreasonably) that it was all in my head, that it was my anxiety that was making me feel like I was going into withdrawals. I have no doubt that my anxiety was making it worse, but these withdrawals were waking me up in the morning at around the same time every day; the difference between these symptoms and anxiety really felt quite unmistakable. I got a second opinion this week, and she said it sounded like I was on slightly too low a dose. So I went up to 6mg. She was encouraging, but I was still frustrated, because I've been reading about Robert's taper method, and, with the dose increase, I was moving in the opposite direction of where I wanted to be going.

    I was on 6mg for a couple days, but I felt really drugged up - I was having trouble staying awake, I just felt out of it. I had also started Lexapro the same time, so that may have been contributing to the grogginess. So, just yesterday, I dropped down to 5mg a day. I know it takes a few days to feel dose reductions, but I did feel a bit less groggy today, and my cravings are down from when I was on 4mg.

    The problem is, I don't know where to go from here. I feel like I've never really been stable yet, despite being on suboxone for a month. Should I try to remain stable at 5mg for a few days, and then drop down? My doctor, who is actually quite conservative with meds (unlike many sub docs, it seems), has actually said I should be on Suboxone for a bit before I think about tapering, because of my issues with anxiety, but I definitely don't want to get stuck on it. I would love to think I could follow Robert's taper, but feel like, already, I'm pretty far off.

    Thanks in advance! I know this is long-winded.
    Welcome to the forum. I think you should stay on your current dose until you feel stable, if that takes a week or two to get stable then that's okay. Once you are stable then you can begin the 25% reductions every 4-5 days as explained in Robert's sub taper plan. The 4-5 days in between reductions is not set in stone, if it takes longer than 4-5 days to become stable then so be it? The most important thing is to be stable on the current dose before making the next reduction! It is also very important to take your doses at the same time everyday 8-10 hours apart! For example, take 2.5mg at 9am and take 2.5mg at 6pm for a total daily dose of 5mg. Do not take anymore sub until 9am the next day! There will be others that will stop by your thread with advice and support so hang in there. Keep us updated?

    Here's a video on how to accurately cut suboxone film - https://m.youtube.com/watch?v=ttZ5ATKb-LE
    UncleLeo and Ming23 like this.

  3. #3
    UncleLeo is offline Advanced Member
    Join Date
    Apr 2015
    Posts
    1,245

    Default

    +1

    You're still stabilizing because you keep changing your dose. How can you get stable when your dose isn't stable? Pick your dose you're comfortable with relatively and give it 2-3 weeks. Frustrating days and anxiety? Welcome
    Randy35 and Ming23 like this.

  4. #4
    Ming23 is offline Platinum Member
    Join Date
    Sep 2015
    Posts
    2,068

    Default

    Hey Homeostasis
    Welcome. Which drug were you taking sub to get off? Some are tougher than others.
    If it was me, i would take the 5 mg until i felt stable. Maybe 8 days at that dose to give time to adjust. Drink plenty of water. Subs dehydrate us and the symptoms of dehydration mimic those of anxiety!! Several folks wound up in hospital due to simple dehydration. So drink up!! You can do this!

  5. #5
    Homeostasis81 is offline New Member
    Join Date
    Oct 2016
    Posts
    3

    Default

    This makes sense! I will stabilize at 5mg and then, once I feel stable for a few days, report back and plan to do a reduction from there. My first post probably made it sound like I've bounced around more than I have - I was on the same dose (4mg, taking 2mg at 9am and 2mg at 9pm every day) for about four weeks. It was only when I visited a second doctor after feeling like I hadn't yet been stabilized that I tried 6mg for a few days before feeling like this was too much and going back down to 5mg. Anyway, I will try 5mg. I really appreciate the advice and support!
    UncleLeo and Ming23 like this.

  6. #6
    Ming23 is offline Platinum Member
    Join Date
    Sep 2015
    Posts
    2,068

    Default

    Homeostasis
    Good idea! Eat light and drink plenty of water. Exercise if possible. What are u taking sub to get off?

Similar Threads

  1. 1 month? on Suboxone
    By Neb25 in forum Prescription Drug Addiction
    Replies: 12
    Last Post: 11-03-2017, 07:57 AM
  2. Suboxone withdrawal almost a month
    By consigliere in forum Suboxone Treatment
    Replies: 7
    Last Post: 10-23-2015, 04:24 AM
  3. Replies: 5
    Last Post: 06-28-2011, 11:20 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22